What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 21, 6:25 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 21, 6:25 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
725 PM EDT Thu Aug 21 2025
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 212 PM EDT Thu Aug 21 2025
Since this time yesterday, our low-mid level flow has turned from
northerly to become weak westerly and southwesterly. This has
occurred well to the south of a cold front that is slowly sagging
south through northern Alabama and Georgia. Satellite-derived PW
imagery shows a very moist air mass overspreading the entire region,
with PW values in the 1.9 to 2.2 inch range.
The front will continue to slowly sag southward through Friday
beneath a lengthy 500 mb trough axis extending from NC all the way
back to coastal TX. So there will be plenty of moisture to interact
with a few different sources of lift, i.e. the seabreeze, the upper
trough, and proximity of the sagging cold front across the middle of
AL and GA.
Heavy rain will be a concern on Friday. PW values in excess of 2
inches will drive torrential rainfall rates beneath storm cores.
Weak westerly flow will run parallel to both the seabreeze front
over Florida and the cold front over AL/GA. This will support some
training and backbuilding of slow-moving storms. CAMS guidance
suggests that an isolated spot or two could get 5-6 inches of rain,
within the part of South Georgia bounded by the WPC Slight Risk of
Excessive Rainfall. Nuisance flooding is likely, and isolated flash
flooding is possible.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 212 PM EDT Thu Aug 21 2025
A quasi-stationary front will be situated across the forecast area
at the start of the short term period. This boundary will continue
to be a focus for shower and thunderstorm development over the
marine area Friday night. By Saturday, as the boundary only drops
slightly south, some enhancement of convective coverage of the
land area is expected as some upper level support arrives as a
trough over the Eastern CONUS begins to amplify. Even with this
influence, lower level flow will be quite weak, so storm motions
on Saturday will be quite slow. Thus, the flash flood threat will
continue especially during the afternoon and evening hours.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 212 PM EDT Thu Aug 21 2025
By Sunday, the frontal zone will have moved south of the forecast
area and with the larger Eastern CONUS trough amplifying and
spreading eastward, some drier air will begin to filter into the
western part of the region, reducing rain chances there, while
keeping them quite active in the eastern third of the forecast
area. Things will change markedly by Monday as the trough becomes
established, with northwesterly flow in place across the entire
region. As drier air arrives, thunderstorm coverage through
Tuesday is expected to be minimal. Dewpoints will also drop into
the lower 60s for many inland areas, which will keep heat indices
in check.
By Wednesday another frontal boundary stalls across the Southeast,
bringing a return to a more summer-like pattern for the region.
&&
.AVIATION...
(00Z TAFS)
Issued at 722 PM EDT Thu Aug 21 2025
A batch of showers and storms is moving towards KABY, so have
included a TEMPO TSRA group. Otherwise, showers and storms should
diminish here in the next few hours with the loss of daytime
heating. A pesky stratus deck may develop across Georgia and
Alabama and have attempted to highlight that potential with some
lower SCT groups to give you an idea as to how low they might go,
or LIFR to VLIFR. Ceilings lift tomorrow morning with another
round of showers and storms anticipated across the region Friday
afternoon.
&&
.MARINE...
Issued at 212 PM EDT Thu Aug 21 2025
West to southwest winds will prevail through the weekend ahead of a
weak frontal boundary. Scattered to numerous showers and
thunderstorms are expected starting on Friday and lasting through
Sunday. By Monday, a front will pass through the marine area
shifting winds to an offshore direction and providing a drier
airmass with a decrease in the coverage of storms. Outside of
thunderstorms, winds are expected to be around 10 knots or less with
seas of 1 to 2 feet. However, locally higher winds and seas can be
expected near storms.
&&
.FIRE WEATHER...
Issued at 212 PM EDT Thu Aug 21 2025
A cold front will slowly sag south through Alabama and Georgia
through Saturday. It will then continue to slowly push south of the
Florida state line around Sunday, then exit southeast of the region
on Monday. Proximity of the front will support abundant coverage of
showers and thunderstorms through Sunday, with widespread wetting
rain for many districts through Saturday. Through Saturday, the
abundance of clouds and rain-cooled air will support pockets of poor
dispersion during the afternoon hours. After the weekend, a drier
continental air mass will spread in on Monday, then persist next
Tuesday.
&&
.HYDROLOGY...
Issued at 212 PM EDT Thu Aug 21 2025
With a high PW environment and slow storm motion, locally heavy
rainfall leading to flash flooding is expected through the
weekend. Portions of the region are in a slight risk for flash
flooding on Friday and this could potentially be expanded in later
outlooks and even into Saturday. Localized rainfall amounts of 4-6
inches are possible but widespread areal amounts will be less. As
a result, riverine flooding is not a concern. The main threat
through Sunday will be flash flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 74 88 / 30 80 50 90
Panama City 77 90 76 88 / 30 60 50 80
Dothan 73 89 72 85 / 30 80 50 80
Albany 74 90 72 85 / 40 80 60 80
Valdosta 73 91 73 88 / 40 80 60 90
Cross City 75 90 74 90 / 40 80 60 90
Apalachicola 78 88 77 87 / 20 60 50 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Godsey
LONG TERM....Godsey
AVIATION...Reese
MARINE...Godsey
FIRE WEATHER...Haner
HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 21, 4:29 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
529 PM EDT Thu Aug 21 2025
ALZ067-069-GAZ142>144-212215-
Henry AL-Houston AL-Miller GA-Baker GA-Early GA-
529 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HENRY...NORTHEASTERN
HOUSTON...MILLER...WEST CENTRAL BAKER AND CENTRAL EARLY COUNTIES
THROUGH 615 PM EDT/515 PM CDT/...
At 529 PM EDT/429 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Colquitt to near
Dothan. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Blakely, Dothan, Ashford, Cowarts, Webb, Columbia, Kinsey,
Centerville, Rehobeth, Avon, Gordon, Damascus, Jakin, Memphis, Wilson
Mill, Rock Hill, Barber, Keytons, and Howards Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3132 8435 3107 8474 3109 8549 3138 8523
TIME...MOT...LOC 2129Z 237DEG 23KT 3113 8477 3118 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special weather statement, Aug 21, 4:40 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
540 PM EDT Thu Aug 21 2025
ALZ067-GAZ120>122-142-212215-
Henry AL-Quitman GA-Randolph GA-Clay GA-Early GA-
540 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN HENRY...CLAY...
SOUTHWESTERN RANDOLPH...NORTHWESTERN EARLY AND SOUTHERN QUITMAN
COUNTIES THROUGH 615 PM EDT/515 PM CDT/...
At 540 PM EDT/440 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Richards Crossroads to
11 miles south of Georgetown to near Fort Gaines to 12 miles west of
Edison to 10 miles northwest of Blakely. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Cuthbert, Blakely, Bellville, Haleburg, Bluffton,
Shorterville, Wire Bridge, Carnegie, Hayes, Watson Crossroads,
Scottsboro Crossroads, Ricks Place, Pecan, Thomas Mill Creek,
Hatcher, Morris, Bethel, Springvale, and Fort Gaines-Clay Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3172 8475 3162 8475 3162 8482 3160 8483
3157 8482 3138 8489 3139 8520 3156 8514
3159 8520 3170 8530 3170 8522 3174 8520
3177 8516 3176 8513 3177 8512 3178 8514
3179 8513 3185 8514 3185 8484
TIME...MOT...LOC 2140Z 256DEG 9KT 3176 8524 3172 8506 3163 8495 3157
8496 3148 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
IG3Local storm report, Aug 21, 5:24 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
624 PM EDT Thu Aug 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Tstm Wnd Gst 1 NW Early Co a/P 31.40N 84.90W
08/21/2025 M49 MPH Early GA AWOS
AWOS station KBIJ Blakely, GA.
&&
WDSpecial weather statement, Aug 21, 5:35 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
635 PM EDT Thu Aug 21 2025
GAZ123-125-142-144-212315-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
635 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN DOUGHERTY...BAKER...
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA
THROUGH 715 PM EDT...
At 635 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edison to near Leary to 9 miles southwest
of Newton. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Morgan, Edison, Arlington, Leary, Walker, Douglasville, Iveys
Mill, Milford, Red Store Crossroads, Parksville, Crestview, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3163 8461 3164 8460 3162 8459 3164 8458
3162 8458 3162 8431 3136 8422 3131 8433
3129 8434 3126 8464 3138 8475 3149 8489
3150 8482 3152 8481 3155 8482 3162 8474
3162 8466 3164 8465
TIME...MOT...LOC 2235Z 233DEG 17KT 3155 8478 3149 8457 3120 8444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
IG3Special weather statement, Aug 21, 5:49 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Thu Aug 21 2025
GAZ127>129-212330-
Tift GA-Worth GA-Turner GA-
649 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT TURNER...WESTERN TIFT AND EASTERN
WORTH COUNTIES THROUGH 730 PM EDT...
At 649 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Pitts to near Doerun. These
storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sylvester, Ashburn, Tifton, Omega, Poulan, Ty Ty, Worth, Terrell,
Sycamore, Sumner, Rebecca, Minton, Scooterville, Amboy, Anderson
City, Tempy, Inaha, Hobby, Turner Co Airport, and Shingler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3185 8348 3181 8347 3133 8360 3133 8393
3181 8382 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2249Z 282DEG 3KT 3194 8365 3133 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special weather statement, Aug 21, 6:10 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 PM EDT Thu Aug 21 2025
GAZ123-125-126-144-220000-
Lee GA-Baker GA-Dougherty GA-Calhoun GA-
710 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT DOUGHERTY...SOUTHWESTERN LEE...
NORTHERN BAKER AND EASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA
THROUGH 800 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 10 miles east of Morgan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Putney, Albany, Leary, East Albany, Turner City, Marine Corps
Logistics Base, Walker, Radium Springs, Milford, Red Store
Crossroads, Forrester, Lockett Crossing, South Albany, Southwest Ga
Regional A/P, Palmyra, Century, Holt, Ducker, Bermuda, and
Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8406 3144 8408 3144 8414 3142 8415
3141 8418 3139 8418 3140 8419 3139 8420
3137 8456 3161 8454 3162 8448 3162 8430
3166 8430 3169 8416
TIME...MOT...LOC 2309Z 246DEG 14KT 3151 8442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
IG3